Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 83, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jul 7, 2019, 8:17 PM EDT for Hancock County, Ohio. It took effect at Jul 7, 2019, 8:42 PM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2019, 8:17 PM EDT (00:17 UTC)
- In effect from
- Jul 7, 2019, 8:42 PM EDT
- Expired
- Jul 8, 2019, 7:09 AM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hancock County, OH
The radar
The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 9.64 ft at Jul 8, 2019, 3:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
249 WGUS41 KCLE 080017 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 817 PM EDT Sun Jul 7 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-080818- /O.NEW.KCLE.FL.W.0083.190708T0042Z-190708T0920Z/ /FECO1.1.ER.190708T0042Z.190708T0200Z.190708T0320Z.UU/ 817 PM EDT Sun Jul 7 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Eagle Creek Above Findlay * until late tonight. * At 8 PM the stage was 8.5 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and rise to near 9.5 feet by tonight. The river will fall below flood stage by late tonight. * At 10.0 feet...Water from the Eagle Creek will impact portions of South Blanchard Street, Brookside Drive, Fremont and Graceland Streets. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flood. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$ BM
3 follow-up statements
359 WGUS81 KCLE 080443 FLSCLE Flood Statement National Weather Service Cleveland OH 1243 AM EDT Mon Jul 8 2019 ...The flood warning continues for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-081243- /O.EXT.KCLE.FL.W.0083.000000T0000Z-190708T1630Z/ /FECO1.1.ER.190708T0115Z.190708T0600Z.190708T1030Z.UU/ 1243 AM EDT Mon Jul 8 2019 ...Flood warning extended until this afternoon...The flood warning continues for The Eagle Creek Above Findlay. * Until this afternoon. * At 12:00 AM Monday the stage was...9.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. * The river will rise to near 9.5 feet by early this morning. The river will fall below flood stage after noon. * At 9.0 feet...Eagle Creek will overrun its banks and begin to inundate portions of Fremont and Graceland Avenue. Water will inundate a field near Rosemont Drive. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$
635 WGUS81 KCLE 080820 FLSCLE Flood Statement National Weather Service Cleveland OH 420 AM EDT Mon Jul 8 2019 ...The flood warning continues for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-081619- /O.EXT.KCLE.FL.W.0083.000000T0000Z-190708T2000Z/ /FECO1.1.ER.190708T0115Z.190708T0745Z.190708T1400Z.UU/ 420 AM EDT Mon Jul 8 2019 ...Flood warning extended until this afternoon...The flood warning continues for The Eagle Creek Above Findlay. * Until this afternoon. * At 4:00 AM Monday the stage was...9.7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 9.0 feet. * The river will fall to below flood stage by late this morning. * At 10.0 feet...Water from the Eagle Creek will impact portions of South Blanchard Street, Brookside Drive, Fremont and Graceland Streets. The intersections of Beechmont Drive with Fairmont and Rosemont Drives flood. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$
487 WGUS81 KCLE 081109 FLSCLE Flood Statement National Weather Service Cleveland OH 709 AM EDT Mon Jul 8 2019 ...The flood warning is cancelled for the following rivers in Ohio... Eagle Creek Above Findlay PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC063-081139- /O.CAN.KCLE.FL.W.0083.000000T0000Z-190708T2000Z/ /FECO1.1.ER.190708T0115Z.190708T0745Z.190708T1014Z.UU/ 709 AM EDT Mon Jul 8 2019 The flood warning is cancelled for The Eagle Creek Above Findlay. * At 7:00 AM Monday the stage was...8.5 feet. * Flood stage is 9.0 feet. * At 9.0 feet...Eagle Creek will overrun its banks and begin to inundate portions of Fremont and Graceland Avenue. Water will inundate a field near Rosemont Drive. && LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 7, 7:37 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 7, 7:37 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
737 PM EDT Sun Jul 7 2019
.SYNOPSIS...
A remnant frontal boundary remains across the area early this
morning, but will sink south with time today. High pressure will
be positioned just north of the area for tonight and Tuesday.
This high will shift east Wednesday and allow for a low pressure
system to track across the Midwest and Great Lakes Wednesday
into Thursday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Update...Adjusted pops for the Canton/Youngstown area and also
into Crawford PA based on radar.
Original...Last push of showers and scattered thunderstorms
will be clearing the area to the south and east through the
early evening. Skies will clear from the north as the drier air
is pulled south on the back side of a mid-level wave passing
east of the area. Given the lower dewpoints advecting into the
area overnight, not expecting to see fog despite the heavy rain
that fell this afternoon but that will be something to watch.
Did raise min temperatures by a degree or two overnight given
the remaining moist conditions late this afternoon.
Lakeshore Flood Warnings will continue into tonight. See the
marine discussion for additional details.
Monday will feature overall pleasant weather with lower humidity as
high pressure builds southeast into the area. Skies will be mostly
sunny with near seasonal temperatures.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Upper level ridging over the eastern CONUS along with a surface high
pressure should keep the forecast rather mild on Tuesday. As both
the features move to the east, southerly flow will advect warm,
moist air into the region on Wednesday, allowing scattered
thunderstorms to develop in an airmass with moderate instability. An
upper level trough over the upper midwest move cross the Great Lakes
region late Wednesday night, with an associated cold front forcing a
line of showers and thunderstorms through the area late Wednesday
night into Thursday morning. Even though this line of storms is
expected to move through at an unfavorable period, models are
showing enough instability collocated with moderate shear, which
means there will be potential for isolated severe weather.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Precipitation chances will linger in the eastern part of our CWA on
Thursday as the cold front continues to move through. Northwest flow
aloft and lingering moisture could support a few showers in eastern
areas early Friday before another area of high pressure builds in
for the weekend. This moisture starved feature will support a dry
weekend with seasonable temperatures.
&&
.AVIATION /00Z Monday THROUGH Friday/...
Drier air and high pressure move in from the north overnight.
For this evening however will need to continue with the
potential for MVFR conditions from FDY to MFD to CAK and YNG
with deep moisture still across the region. Do expect conditions
to improve to VFr through the evening hours as drier air slowly
moves in. Expect VFR for Monday.
OUTLOOK...Non-VFR possible later Wednesday/Wednesday night in
scattered showers and thunderstorms.
&&
.MARINE...
Northeast winds of 10 to 20 knots will continue through the next few
hours before beginning to decline later this evening. This will
result in continued lakeshore flooding for lakeshore communities
along the western basin, small craft advisory conditions for most
nearshore zones, and hazardous swimming conditions through most of
the day today. As the surface high pressure slides south, the
northeast flow will decrease allowing for gradually improving
conditions. High pressure will support weak synoptic winds through
Wednesday with a lake breeze anticipated each afternoon. A stronger
northern stream low pressure system will drive a front through the
lake late Wednesday into early Thursday morning.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 10 PM EDT this evening for
OHZ010>012-089.
Lakeshore Flood Warning until 5 AM EDT Monday for OHZ003-
007>009.
PA...Beach Hazards Statement until 10 PM EDT this evening for
PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ143>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/TK
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...KEC/TK
MARINE...SaundersHazardous weather outlook, Jul 7, 4:34 AM EDT, 15 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 434 AM EDT Sun Jul 7 2019 OHZ003-007>009-080845- Lucas-Ottawa-Sandusky-Erie- 434 AM EDT Sun Jul 7 2019 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 5 AM EDT MONDAY... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-013-014-017>023-027>033-036>038-047-PAZ002-003-080845- Wood-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 434 AM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-080845- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 434 AM EDT Sun Jul 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-080845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 434 AM EDT Sun Jul 7 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 7, 6:35 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
635 PM EDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLOOD 4 N MASSILLON 40.84N 81.52W
07/07/2019 STARK OH PUBLIC
INTERSECTION FLOODED.
&&Local storm report, Jul 7, 6:44 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
644 PM EDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD 2 S ARLINGTON 40.86N 83.65W
07/07/2019 HANCOCK OH PUBLIC
US 68 CLOSED DUE TO FLOODING.
&&
TKLocal storm report, Jul 7, 6:46 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
646 PM EDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD ARLINGTON 40.89N 83.65W
07/07/2019 HANCOCK OH LAW ENFORCEMENT
SEVERAL INTERSECTIONS CLOSED IN ARLINGTON
DUE TO FLOODING.
&&
TKLocal storm report, Jul 7, 6:52 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
652 PM EDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN ARLINGTON 40.89N 83.65W
07/07/2019 M3.10 INCH HANCOCK OH TRAINED SPOTTER
2 HOUR RAINFALL.
&&Local storm report, Jul 7, 7:40 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
740 PM EDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLOOD 3 SW GREEN 40.90N 81.47W
07/07/2019 STARK OH DEPT OF HIGHWAYS
STATE ROUTE 241 CLOSED DUE TO FLOODING.
&&Local storm report, Jul 7, 8:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
815 PM EDT SUN JUL 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FLOOD 3 SW GREEN 40.90N 81.47W
07/07/2019 STARK OH NEWSPAPER
SR 241 BETWEEN SHUFFEL STREET AND STRAUSSER
STREET CLOSED DUE TO FLOODING.
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:11 PM EDT | Areal Flood Warning | CLE | Stark | 7 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.